MAUDE Adverse Event Report: SYNTHES GMBH PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.043.033S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from united kingdom reports an event as follows: it was reported that on (b)(6) 2022, the inner sleeve in question got caught during entry.No further information is available.This report is for a protection sleeve/ flex/ long for nails ø 8-11mm / sterile.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was also reported that another device was used.Procedure was completed successfully with no delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: h6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device photo.Visual analysis of the photo revealed that the protection sleeve f/nails ø8-11 flex lon, p/n: 03.043.033s, was deformed.No other problems identified.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the metal sleeve of was severely deformed.Additionally, the handle and flex tube were not returned for evaluation.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test to assess the assembly allegation was not conducted since the device was returned incomplete.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the protection sleeve f/nails ø8-11 flex lon, p/n: 03.043.033s, lot: 10273034 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record )dhr) review conducted: part# 03.043.033s.Lot# 10273034.Manufacturing site: werk selzach logistik.Release to warehouse date: 07 oct 2021.Supplier: (b)(4) expiration date: 01 oct 2026.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECTION SLEEVE/ FLEX/ LONG FOR NAILS Ø 8-11MM / STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key15780754
Report Number8030965-2022-09687
Device Sequence Number6741109
Product Code LXH
UDI-Device Identifier10886982298850
UDI-Public(01)10886982298850
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model Number03.043.033S
Device Catalogue Number03.043.033S
Device Lot Number10273034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown